Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 28, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 7, 2005, 4:00 PM CST for Lavaca County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2005, 4:00 PM CST (22:00 UTC)
- Expired
- Mar 7, 2005, 4:30 PM CST
- In force
- 30 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Lavaca County, TX
The radar
The Houston radar (KHGX), 138 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 072200 SVREWX TXC285-072230- /O.NEW.KEWX.SV.W.0028.050307T2200Z-050307T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 PM CST MON MAR 7 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... LAVACA * UNTIL 430 PM CST * AT 354 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF SUBLIME...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2964 9688 2946 9692 2925 9596 2951 9590 $$
1 follow-up statement
000 WWUS54 KEWX 072225 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 425 PM CST MON MAR 7 2005 TXC285-072230- /O.CON.KEWX.SV.W.0028.000000T0000Z-050307T2230Z/ LAVACA TX- 425 PM CST MON MAR 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CST FOR LAVACA COUNTY... AT 417 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EZZELL...OR ABOUT 11 MILES SOUTH OF HALLETTSVILLE...MOVING SOUTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2957 9704 2941 9716 2917 9691 2938 9662 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:53 PM CST, 7 minutes earlier.
Area forecast discussion, Mar 7, 3:53 PM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 353 PM CST MON MAR 7 2005 .DISCUSSION... AREA NATIONAL WEATHER SERVICE RADARS SHOW ONE MORE LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS EASTERN PORTIONS OF SOUTH CENTRAL TEXAS. WILL BASE 4 PM FORECAST ON WHERE LINE IS AT PRESS TIME. OTHERWISE, COLD FRONT ALONG A DALLAS/FORT WORTH METROPLEX TO SAN ANGELO TO FORT STOCKTON LINE WITH ANOTHER CONVERGENCE ZONE FROM LLANO TO DEL RIO TO DRYDEN LINE. POSSIBLE TO HAVE SOME SHOWERS WITH THESE FEATURES, ALTHOUGH LOWER LEVEL MOISTURE SLOWLY DECREASING MOST OF THE CWA, AND WILL LEAVE OUT POPS. MODELS FAIRLY SIMILAR FOR TUESDAY THROUGH NEXT MONDAY. HIGHLY AMPLITUDINAL FLOW DEVELOPS AS SERIES OF SHORT-WAVES CARVE OUT EASTERN TROUGH. SHORT-WAVE DROPPING DOWN THE PLAINS ON TUESDAY PHASES WITH PERSISTENT BAJA CALIFORNIA LOW. ON WEDNESDAY, THE SHORT-WAVE WILL MOVE ACROSS TEXAS AND THE FORMER BAJA LOW WILL MOVE ACROSS NORTHERN MEXICO AS AN OPEN WAVE. AT THE SAME TIME ANOTHER COLD FRONT MOVES ACROSS. THUS, COLD TEMPERATURES ALOFT AND MOISTURE CONVERGENCE WILL ALLOW ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. COULD SEE SOME STRONG STORMS. NORTHWEST FLOW WILL PERSIST INTO THE WEEKEND AND THEN SLOWLY BECOME NEARLY ZONAL BY EARLY NEXT WEEK. WEST TO SOUTHWESTERLY BOUNDARY LAYER FLOW WILL INHIBIT SIGNIFICANT MOISTURE RETURN. TEMPERATURE FORECASTS WILL GENERALLY FOLLOW A BLEND OF GUIDANCE FOR HIGHS AND TREND TOWARD THE COLDER GUIDANCE DUE LOWER DEWPOINTS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 50 69 48 65 / 5 0 20 30 AUSTIN BERGSTROM INTL AIRPORT 45 69 46 66 / 5 0 20 30 DEL RIO INTL AIRPORT 49 73 50 72 / 0 10 20 20 SAN ANTONIO INTL AIRPORT 51 71 50 69 / 5 0 20 30 && EWX WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH NUMBER 43...FAYETTE...LAVACA...AND LEE UNITL 08/00Z. && 04/06
Hazardous weather outlook, Mar 7, 5:39 AM CST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 539 AM CST MON MAR 7 2005 TXZ171>173-183>194-202>209-217>225-228-081200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 539 AM CST MON MAR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM GEORGETOWN TO SAN ANTONIO TO CUERO. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST OF A ROCKSPRINGS TO COTULLA LINE THIS MORNING. AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH ABUNDANT MOISTURE TO PRODUCE A THREAT OF SEVERE WEATHER TODAY. BY THIS AFTERNOON...A COLD FRONT AND DAYTIME HEATING WILL FURTHER ENHANCE THE SEVERE THREAT ACROSS EASTERN SECTIONS OF SOUTH CENTRAL TEXAS. THE THREAT WILL DECREASE FROM NORTHWEST TO SOUTHEAST DURING THE EVENING. THE PRIMARY THREATS WITH THESE SEVERE THUNDERSTORMS WILL BE FOR LARGE HAIL AND DAMAGING WINDS. HOWEVER...OVER EASTERN PARTS OF SOUTH CENTRAL TEXAS EARLY THIS AFTERNOON...THERE WILL BE ENOUGH WIND SHEAR AVAILABLE TO SUPPORT A TORNADO THREAT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Mar 7, 10:24 AM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1024 AM CST MON MAR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL SAN MARCOS 29.88N 97.93W
03/07/2005 0.50 INCH HAYS TX TRAINED SPOTTER
HAIL COVERING THE GROUND AND LOOKS LIKE IT SNOWED.
&&
PMLocal storm report, Mar 7, 11:11 AM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1111 AM CST MON MAR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HAIL 10 E SAN ANTONIO 29.46N 98.34W
03/07/2005 1.50 INCH BEXAR TX STORM CHASER
THE HAIL WAS 3 TO 4 INCHES DEEP IN SPOTS, SOME THE SIZE
OF WALNUTS
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 1:26 AM CST | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 117 min |
| Mar 7, 3:44 AM CST | Severe Thunderstorm Warning | EWX | Edwards | 119 min |
| Mar 7, 4:57 AM CST | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 63 min |
| Mar 7, 5:43 AM CST | Severe Thunderstorm Warning | EWX | Gillespie | 62 min |
| Mar 7, 9:06 AM CST | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Comal, Guadalupe, Wilson | 112 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.